9 doctors weighed in:

Can hormone therapy for males suffering prostate cancer cause mental confusion?

9 doctors weighed in
Dr. Steven Tucker
Internal Medicine
5 doctors agree

In brief: Yes, rarely

For the most part, the hormone blockade would not cause confusion.
The hormone blockers can make any pre-existing condition gradual worse but they are also reversible. That said, after giving this therapy to >1000 men, only once have i seen someone with pre-existing mental disease have serious rapid worsening. This was fixed by stopping the hormone blockers.

In brief: Yes, rarely

For the most part, the hormone blockade would not cause confusion.
The hormone blockers can make any pre-existing condition gradual worse but they are also reversible. That said, after giving this therapy to >1000 men, only once have i seen someone with pre-existing mental disease have serious rapid worsening. This was fixed by stopping the hormone blockers.
Dr. Steven Tucker
Dr. Steven Tucker
Thank
3 doctors agree

In brief: Unlikely

Unlikely, first other causes like metastasis etc to be considered for mental confusion, before implicating medication.

In brief: Unlikely

Unlikely, first other causes like metastasis etc to be considered for mental confusion, before implicating medication.
Dr. Addagada Rao
Dr. Addagada Rao
Thank
Dr. Lawrence Hochman
Radiation Oncology

In brief: In some cases

Hormone therapy for prostate cancer, especially over extended long term can cause significant fatigue.
This can lead to some degree of mental confusion. Regular light exercise, both physical and mental can help to combat this.

In brief: In some cases

Hormone therapy for prostate cancer, especially over extended long term can cause significant fatigue.
This can lead to some degree of mental confusion. Regular light exercise, both physical and mental can help to combat this.
Dr. Lawrence Hochman
Dr. Lawrence Hochman
Thank
Dr. Lawrence Hochman
Radiation Oncology

In brief: Possibly

Hormone therapy for prostate cancer, especially over extended long term can cause significant fatigue.
This can lead to some degree of mental confusion. Regular light exercise, both physical and mental can help to combat this.

In brief: Possibly

Hormone therapy for prostate cancer, especially over extended long term can cause significant fatigue.
This can lead to some degree of mental confusion. Regular light exercise, both physical and mental can help to combat this.
Dr. Lawrence Hochman
Dr. Lawrence Hochman
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors